It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Pat on September 18, 1999 at 12:13:25:

In Reply to: Hypertension Averaging 200/110 and Rising Out of Control posted by Edward Abrams on September 16, 1999 at 16:11:57:

Edward,

I am not a doctor but I do have hypertension and I have done some personal research. here are some thoughts for you to pursue.

You do not say if you are taking any medications for any other problems or for your hypertension.
At one point in my life I was taking a particular type of morphine which had a very strange affect on me which seems similar in some respects to yours. At that time I had no history of hypertension but at a certain time in the day I would experience the type of symptoms you describe in your head and chest. like you, my trips to the ER showed nothing abnormal. eventually my BP would become normal of it's own volition. It was only after several scary months I realised that it was not anything I was doing at the time it went "Ballistic", sometimes going 230/140, but it was happening approx. 6 hours AFTER I had taken the morphine. A doctor took this observation seriously, looked into it and discovered that I was experiencing "REBOUND EFFECT". The morphine was suppressing my entire system and when the effect wore off, usually within 6to8 hours everything went back up abnormally until it settled down again. Apparently other medications such as sedatives can do this also.

There is also a condition known as "PHEACHROMASYTOMA", not sure of the spelling, say it like "FAY - AH - CROMA - SY- TOMA",I am sure your Doc will understand you. This is a condition caused by a tumor on the ADRENAL gland and many ERs overlook this it seems. A simple 24 hour urine collection and analysis will eliminate the possibility.

Another strange but true possibility if you are taking medication can occur, it is known as "PARADOXICAL SIDE EFFECTS". Simply put, almost all medications have side effects and most of these are well documented. For example a medication might be known to cause HYPOTENSION or low blood pressure but in the case of a PARADOXICAL SIDE EFFECT it could have the opposite affect and cause HYPERTENSION. A medication that might be known to cause SEDATION might cause someone to become HYPERACTIVE. In other words the side effect can be the opposit to what can normally happen. I am not saying this is what is happening to you but can it hurt to discuss it with your Doctor? Give it a try.
I went on to develop mild hypertension and it is well controlled using "TENORMIN" (generic name ATENOLOL). Some months ago my BP rose quite a bit over a 2 day period and the ER tried me on a different BP medication and my BP went even higher. within 2 days back on my usual medication it went back to normal.

I know how scary this can get, believe me, but don't let them dismiss you, hypertension is too serious to ignore so keep after them but do try to relax, OK. Hope this might set you on the right track. Good Luck.
Pat.


Follow Ups

All times are GMT -7. The time now is 04:10 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!